MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM MAGNETIC ACTUATION

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. MAGEC SPINAL BRACING AND DISTRACTION SYSTEM; GROWING ROD SYSTEM MAGNETIC ACTUATION
Model Number MS1-4590S
Medical Device Problem Code Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 11/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No device has been returned for evaluation nor have radiographs or photographic images been provided.Insufficient information has been provided to determine root cause.No additional investigation can be completed at this time.Labeling review: ".Warning: metallic implants can loosen, fracture, corrode, migrate, or cause pain." device not returned for evaluation.
 
Event or Problem Description
It was reported the magec rods did not lengthen after (b)(6) 2017.Rods would not lengthen with manual distractor after removal despite appearing not to have reached terminal distraction length.
 
Additional Manufacturer Narrative
The rods were received for functional and visual testing and the reported event was confirmed.The root cause of the reported event may be related to bending force applied during the distraction sessions and/or patient's daily activities.

Brand Name
MAGEC SPINAL BRACING AND DISTRACTION SYSTEM
Common Device Name
GROWING ROD SYSTEM MAGNETIC ACTUATION
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise, suite 100
aliso viejo CA 92656
MDR Report Key8918941
Report Number3006179046-2019-00143
Device Sequence Number1811819
Product Code PGN
UDI-Device Identifier00812258026332
UDI-Public812258026332
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K140613
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMS1-4590S
Device Catalogue NumberPA0516
Device Lot NumberA151103-04
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 08/21/2019
Supplement Date Received by Manufacturer11/13/2019
Initial Report FDA Received Date08/21/2019
Supplement Report FDA Received Date11/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age8 YR